New Mexico, 2019High Wind in New Mexico, November 25 to 26, 2019
November 25 to 26, 2019 · NWS MAF · 3 events in 3 counties and zones
An upper disturbance moved east across the Four Corners region and into the Central Plains. Strong westerly winds on its southern periphery mixed into the Guadalupe Mountains and adjacent plains.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper disturbance moved east across the Four Corners region and into the Central Plains. Strong westerly winds on its southern periphery mixed into the Guadalupe Mountains and adjacent plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 25, 9:39 PM MST, 34 minutes earlier.
Area forecast discussion, Nov 25, 9:39 PM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1039 PM CST Mon Nov 25 2019
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Wind have been somewhat variable this evening, but they will
increase 10Z-11Z/Tue CNM and 15Z-18Z/Tue elsewhere. Latest MOS
guidance still supports G45-50kts and we have opted to keep the
mention of MVFR CIGS in BLDU Tue PM. Severe/extreme turbulence is
still expected near the mtns as clouds suggest mtn wave has
developed.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 53 69 35 47 / 10 0 0 40
Carlsbad 49 64 33 47 / 10 0 0 50
Dryden 60 78 49 57 / 10 0 0 10
Fort Stockton 54 73 40 50 / 10 0 0 30
Guadalupe Pass 45 52 34 41 / 10 10 0 60
Hobbs 45 62 29 44 / 10 0 0 40
Marfa 41 65 32 47 / 40 0 0 40
Midland Intl Airport 52 70 34 48 / 10 0 0 40
Odessa 52 69 36 48 / 10 0 0 40
Wink 50 70 35 50 / 10 0 0 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 7 PM MST Tuesday for Eddy County Plains-
Guadalupe Mountains of Eddy County.
High Wind Warning from 5 AM to 7 PM MST Tuesday for Central Lea
County-Northern Lea County-Southern Lea County.
TX...Wind Advisory from 9 AM to 8 PM CST Tuesday for Andrews-Borden-
Central Brewster County-Chinati Mountains-Chisos Basin-
Crane-Dawson-Ector-Gaines-Glasscock-Howard-Marfa Plateau-
Martin-Midland-Mitchell-Pecos-Reagan-Scurry-Upton-Ward-
Winkler.
High Wind Warning until 8 PM CST /7 PM MST/ Tuesday for Eastern
Culberson County-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54
Corridor.
High Wind Warning from 6 AM to 8 PM CST Tuesday for Davis
Mountains-Davis Mountains Foothills-Loving-Reeves County
Plains.
Wind Advisory until 6 AM CST Tuesday for Davis Mountains-Davis
Mountains Foothills.
&&Hazardous weather outlook, Nov 25, 5:28 PM MST, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
628 PM CST Mon Nov 25 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-270030-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
628 PM CST Mon Nov 25 2019 /528 PM MST Mon Nov 25 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Tonight
High winds will continue across the Guadalupe and Delaware Mountains,
Culberson County, and the Eddy County Plains through tonight where
High Wind Warnings are in effect. A Wind Advisory also remains in
effect tonight for the Davis Mountains and Davis Mountains Foothills.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
High winds are expected to continue through Tuesday across the
Guadalupe and Delaware Mountains, Southeast New Mexico, the Upper
Trans Pecos and the Davis Mountains. Strong winds will extend into
the Permian Basin and Lower Trans Pecos by late morning. Blowing
dust will be possible which could make travel hazardous. High Wind
Warnings and Wind Advisories are in effect Tuesday morning through
Tuesday evening.
There is a chance for freezing rain late Wednesday night into
Thursday morning for portions the Guadalupe Mountains and far
northern Eddy and Lea counties. Light icing will be possible
on elevated surfaces including bridges and overpasses which could
make travel difficult.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains of Eddy County
- When
- November 25, 10:13 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
High Wind, Central Lea County
- When
- November 26, 10:50 AM MST to 2:50 PM MST
- Where
- Central Lea County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.792, -103.412 (the zone’s center; the record gives no point)
High Wind, Eddy County Plains
- When
- November 26, 2:58 PM MST to 4:58 PM MST
- Where
- Eddy County Plains forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Colorado, November 25 to 26, 20191 death · 15 events
- Dust Storm and High Wind in California, November 25, 2019$175,000 · 72 kt wind · 15 events
- Dust Storm and High Wind in California, November 25, 2019$30,000 · 62 kt wind · 6 events
- Blizzard and Winter Storm in Colorado, November 25 to 26, 201928 events
- Winter Storm in Nebraska, November 25 to 26, 201916 events
- High Wind in New Mexico, November 25 to 26, 201959 kt wind · 12 events
- Heavy Snow and High Wind in Nevada, November 25 to 28, 201964 kt wind · 11 events
- High Wind in California, November 25, 2019106 kt wind · 6 events
- Heavy Snow in Nebraska, November 25 to 26, 20196 events
- Winter Storm in Wyoming, November 25 to 26, 20194 events
- High Wind and Strong Wind in Nevada, November 25 to 26, 2019$2,000 · 56 kt wind · 4 events
- Winter Storm and Heavy Snow in Utah, November 25 to 26, 20194 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865524, 865526, 865525.